Funnel Cloud, Oneida
- When
- September 14, 3:02 PM MST to 3:15 PM MST
- Where
- Oneida County, Malad City
- Reported by
- Public
- Coordinates
- 42.200, -112.250
A funnel cloud was photographed near Malad on September 14th.
A funnel cloud was photographed near Malad on September 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A funnel cloud was photographed near Malad on September 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 14, 12:54 PM MST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Pocatello ID 154 PM MDT WED SEP 14 2016 .SHORT TERM...Tonight through Thursday. As expected...the upper low moved over south central ID this aftn. The instability associated with the upper cold pool has led to showers and tstms across the area...which are expected to continue into the eve hours. The upper low is projected to move into MT by Thu...with the precip shifting to the eastern highlands. The precip should be out of the area by Thu eve...as the upper low is replaced by drier NW flow. .LONG TERM...Friday through Wednesday. Dry and warmer conditions continue thru Sat. Both GFS and ECMWF bring a short wave thru the Pac NW Sat night...but most precip should remain north. Added low chance precip to the central mtns. The situation becomes less clear after Sat night...with both models display a wide variation in timing of minor trofs thru Wed. Decided to stick with the dry fcst Mon and Tue...and introduce low chance precip to the central mtns on Wed. Hedges && .AVIATION...A low pressure system is currently over Southeast Idaho and will lift East Northeast through the area this afternoon into Wyoming/Montana by Thusday morning. Look for showers on station and mostly vicinity thunderstorms for all TAF sites this afternoon into early evening. Look for MVFR cigs/vis during showers and dropping to IFR briefly during heavier showers. Precipiation chances will subside early this evening but expect lingering MVFR Cigs overnight through mid to late morning for all sites with the exception of KSUN. Models are indicating MVFR cigs ending for KSUN no later than midnight. Wyatt && .FIRE WEATHER...A low pressure system is currently over Southeast Idaho and will lift East Northeast through the area this afternoon into Wyoming/Montana by Thusday morning. In the mountains look for numerous showers and scattered thunderstorms with slightly less coverage in the valleys this afternoon into early evening. Expect lingering isolated to scattered showers and isolated thunderstorms across the Eastern highlands into Thursday morning. By mid to late Thursday morning look for drier conditions with rising temperatures over the weekend as high pressure ridging builds in. Though there continues to be considerable uncertainty between the models with timing and strength of systems...expect breezy winds and a chance of precipitation particularly over our Northern areas late Sunday through Wednesday as a couple of wave/troughs pass over Western Montana and Northern Idaho. Wyatt && .PIH Watches/Warnings/Advisories... None. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
402 PM MDT WED SEP 14 2016
IDZ021>025-142245-
CARIBOU HIGHLANDS ID-LOWER SNAKE RIVER PLAIN ID-
CACHE VALLEY/IDAHO PORTION ID-WASATCH MOUNTAINS/IDAHO PORTION ID-
SOUTH CENTRAL HIGHLANDS ID-
402 PM MDT WED SEP 14 2016
...SPECIAL WEATHER STATEMENT...
AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHWEST OF DOWNEY...OR 9 MILES NORTH OF MALAD...MOVING EAST
AT 20 MPH.
HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESTON...MALAD...MCCAMMON...LAVA HOT SPRINGS...
CHESTERFIELD RESERVOIR...SWANLAKE...INKOM...DOWNEY...ARIMO...
PLEASANTVIEW...CHERRY CREEK REST AREA...HOLBROOK SUMMIT...
PORTNEUF GAP...VIRGINIA...FORT HALL MOUNT PUTNAM...DAYTON...WESTON...
CLIFTON...OXFORD AND HOLBROOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS ACROSS THE AFFECTED AREA.
THESE FUNNEL CLOUDS ARE NOT EXPECTED TO TOUCH DOWN...HOWEVER IF THEY
DO TOUCH DOWN...WINDS ARE EXPECTED TO BE 50 MPH OR LESS. THE
NATIONAL WEATHER SERVICE IN POCATELLO IS MONITORING THE SYSTEM
CLOSELY.
&&
LAT...LON 4276 11247 4313 11198 4202 11181 4200 11269
4200 11298
TIME...MOT...LOC 2201Z 251DEG 15KT 4233 11224
JAHThe Salt Lake City radar (KMTX), 105 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was photographed near Malad on September 14th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2016Every state in 2016This day in weather historyWarnings in Idaho, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659911.